Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 29, 2013, 3:01 PM CST for Cass County, Morgan County, Scott County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2013, 3:01 PM CST (21:01 UTC)
- Expired
- Jan 29, 2013, 3:30 PM CST
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IL, Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 106 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 431 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS53 KILX 292101
SVRILX
ILC017-137-171-292130-
/O.NEW.KILX.SV.W.0001.130129T2101Z-130129T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 330 PM CST.
* AT 256 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF MEREDOSIA TO
NAPLES TO 9 MILES WEST OF ALSEY...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINCHESTER...JACKSONVILLE...BLUFFS...MEREDOSIA...EXETER...ALSEY...
CHAPIN...MANCHESTER...ARENZVILLE...MURRAYVILLE...BLUFF SPRINGS...
WOODSON...LITERBERRY...GLASGOW...RIGGSTON...MERRITT...CONCORD...
LYNNVILLE...JACKSONVILLE MUNICIPAL AIRPORT AND SOUTH JACKSONVILLE.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3980 9060 3982 9058 3985 9059 3989 9058
3992 9054 3995 9053 4002 9026 3981 9013
3952 9015 3952 9058 3958 9059 3970 9065
TIME...MOT...LOC 2100Z 249DEG 38KT 3984 9061 3971 9055
3956 9056
WIND...HAIL 60MPH 1.00IN
$$
BARNES2 follow-up statements
686
WWUS53 KILX 292116
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CST TUE JAN 29 2013
ILC017-137-171-292130-
/O.CON.KILX.SV.W.0001.000000T0000Z-130129T2130Z/
MORGAN IL-SCOTT IL-CASS IL-
316 PM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CASS...SCOTT AND WESTERN MORGAN COUNTIES UNTIL 330 PM CST...
AT 312 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ARENZVILLE TO CHAPIN TO
WINCHESTER...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ARENZVILLE...BLUFF SPRINGS...MANCHESTER...
MURRAYVILLE...LITERBERRY...WOODSON...LYNNVILLE...JACKSONVILLE
MUNICIPAL AIRPORT...SOUTH JACKSONVILLE...LAKE JACKSONVILLE AND
NORTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3980 9060 3982 9058 3985 9059 3989 9058
3992 9054 3995 9053 4002 9026 3981 9013
3952 9015 3952 9058 3958 9059 3970 9065
TIME...MOT...LOC 2116Z 249DEG 38KT 3991 9041 3978 9038
3962 9047
WIND...HAIL 60MPH 1.00IN
$$
BARNES222
WWUS53 KILX 292130
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CST TUE JAN 29 2013
ILC017-137-171-292139-
/O.EXP.KILX.SV.W.0001.000000T0000Z-130129T2130Z/
MORGAN IL-SCOTT IL-CASS IL-
330 PM CST TUE JAN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CASS...SCOTT AND
WESTERN MORGAN COUNTIES WILL EXPIRE AT 330 PM CST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3980 9060 3982 9058 3985 9059 3989 9058
3992 9054 3995 9053 4002 9026 3981 9013
3952 9015 3952 9058 3958 9059 3970 9065
TIME...MOT...LOC 2129Z 249DEG 38KT 3996 9024 3983 9021
3967 9030
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 11:19 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 29, 11:19 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1119 AM CST TUE JAN 29 2013 .DISCUSSION... ISSUED 1035 AM CST TUE JAN 29 2013 LATEST SURFACE ANALYSIS AS OF 16Z HAS THE COLD FRONT LOCATED OVER EXTREME EASTERN IOWA WITH THE WARM FRONT WELL TO OUR NORTH LATE THIS MORNING. ANOTHER SURFACE WAVE WAS ANALYZED OVER NORTH CENTRAL OKLAHOMA AND THAT WILL TRACK NORTHEAST THIS AFTERNOON WITH AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS TO OUR WEST. AHEAD OF THE COLD FRONT...VERY HIGH DEW POINTS (FOR JANUARY) WERE STREAMING NORTH INTO THE MID-MISSISSIPPI VALLEY. UPPER 60 DEW POINTS WERE LOCATED OVER EASTERN OKLAHOMA INTO WESTERN ARKANSAS LATE THIS MORNING. ILX PRECIPITABLE WATER VALUES AS OF 12Z WERE AT 1.13 INCHES...WITH UPSTREAM PWATS OVER 1.25 INCHES ACRS CENTRAL ARKANSAS...SOME 2 TO 3 STANDARD DEVIATIONS ABOVE WHERE IT SHOULD BE THIS TIME OF YEAR! STRONG SOUTHERLY FLOW AT ALL LEVELS AHEAD OF THE DEEP AND SLOW MOVING TROF IS A CLASSIC SETUP FOR HEAVY RAINFALL ACROSS PARTS OF OUR AREA STARTING LATER THIS AFTERNOON INTO TONIGHT. QUICK LOOK AT THE 12Z NAM-WRF AND GFS CONTINUE TO SUGGEST A SLOWING TREND WITH THE SFC BOUNDARY AND HEAVY RAINFALL AXIS...WITH A MORE WESTERLY PUSH TO THE HEAVY RAINFALL THREAT. MOST OF OUR SE COUNTIES MAY NOT SEE THE THREAT MOVE IN UNTIL LATER THIS EVENING AND OVERNIGHT. AS FAR AS THE SEVERE THREAT IS CONCERNED...CLASSIC COOL SEASON LOW CAPE/HIGH SHEAR SETUP. WITH 50-60 KT FLOW JUST OFF THE SURFACE...IT WOULDN'T TAKE MUCH TO BRING SOME OF THOSE STRONGER WINDS DOWN TO THE SURFACE WITH ANY OF THE HEAVIER SHOWERS. WITH SUCH A DYNAMIC SYSTEM...THE THREAT FOR ISOLD WIND DAMAGE WILL BE WITH US RIGHT THRU THE NIGHT...ESPECIALLY OVER THE EASTERN HALF OF THE FORECAST AREA. MODELS SUGGESTING LOW POSSIBLY MID 60S INTO SOUTHEAST IL AHEAD OF THE SFC WAVE AND COLD FRONT...WITH SOME LOCAL BACKING OF THE WINDS INTO A SE DIRECTION...WHICH INCREASES THE THREAT FOR MESOVORTICES EMBEDDED IN THE CONVECTIVE BAND AND ISOLATED TORNADOES. CURRENT FLOOD HEADLINES TO REMAIN INTACT WITH 1 TO 2 INCHES OF RAIN OVER MOST OF THE AREA...WITH LOCALLY 3 INCHES POSSIBLE ESPECIALLY WHERE ANY THUNDERSTORMS PERSIST LATER THIS AFTERNOON THROUGH TONIGHT. REST OF FORECAST IN GOOD SHAPE. NO ZFP UPDATED NEEDED AT THIS TIME. && .AVIATION... ISSUED 1110 AM CST TUE JAN 29 2013 STRONG WINDS JUST OFF THE SURFACE...SCATTERED THUNDERSTORMS ALONG WITH HEAVY RAINFALL THE MAIN FORECAST CONCERNS THROUGH AT LEAST HALF OF THIS FORECAST PERIOD. COLD FRONT HAS PUSHED INTO EASTERN IOWA AND THAT SHOULD BE ABOUT AS FAR AS IT GETS THIS AFTERNOON AS ANOTHER WAVE OF LOW PRESSURE MOVES NORTHEAST FROM OKLAHOMA ALONG THE BOUNDARY. THIS WILL BRING OUR MAIN RAIN AND THUNDER THREAT STARTING OUT IN OUR WESTERN AREAS IN THE 19Z-22Z TIME FRAME...ALONG THE I-55 CORRIDOR FROM 21Z-00Z...AND FURTHER EAST NEAR CHAMPAIGN IN THE 00Z-03Z TIME FRAME. CIGS A REAL CHALLENGE IN THE WARM SECTOR WITH SATELLITE AND SFC OBS TO OUR WEST CONTINUING TO SHOW A NARROW STRETCH OF VFR CIGS...BUT THAT QUICKLY DETERIORATES NEAR THE INCREASING BAND OF RAIN AND THUNDERSTORMS NOW OVER EXTREME WEST CENTRAL IL INTO NE MISSOURI. CIGS FURTHER EAST WERE MVFR WITH OCCASIONAL VFR CONDITIONS WITH SOME ISOLD SHOWERS DEVELOPING MAINLY ALONG AND EAST OF I-57. AS THE MAIN BAND OF CONVECTION AND STRATIFORM PRECIP MOVES IN LATER THIS AFTN AND TONIGHT...LOOK FOR IFR TO LIFR CIGS AND VSBYS ASSOCIATED WITH SOME OF THE HEAVIER SHOWERS. FORECAST SOUNDINGS CONTINUE TO INDICATE WINDS AT 1000-1500 FEET IN THE 50-60 KT RANGE LATER TODAY INTO TONIGHT WHICH COULD EASILY TRANSLATE TO THE SFC WITH SOME OF THE STRONGER UPDRAFTS. WILL CONTINUE WITH SOUTHERLY WINDS INTO THIS EVENING AT 15 TO 20 KTS WITH GUSTS AROUND 25 TO 30 KTS AT TIMES...WITH WINDS VEERING MORE INTO THE SW-W AS THE FRONT APPROACHES OUR WESTERN AREAS LATER THIS EVENING...AND FINALLY INTO NORTHWEST AFTR FROPA LATE TONIGHT INTO WEDNESDAY MORNING. SMITH && .PREV DISCUSSION... ISSUED 330 AM CST TUE JAN 29 2013 FORECAST CONCERN IS FLOOD WATCH THIS AFTERNOON AND TONIGHT AND HOW MUCH RAIN WILL FALL. ALSO CONCERNED ABOUT SLIGHT RISK OF SEVERE STORMS LATER TODAY AND THIS EVENING AND ALSO WITH SNOW CHANCES WEDNESDAY AND IF ANY ACCUMULATIONS OCCUR ESPECIALLY IN OUR NW COUNTIES. 00Z MODELS HAVE TRENDED FURTHER NW WITH HEAVY RAINS AND NOW INTO THE IL RIVER VALLEY TOO. POTENTIAL FOR 1.5 TO 2.5 INCHES WITH LOCALLY UP TO 3 INCHES OVER MUCH OF CENTRAL IL. DECIDED TO EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE AREA THIS AFTERNOON AND TONIGHT. THIS VERY STRONG STORM SYSTEM APPEARS SIMILAR TO THE JAN 13 2005 AND JAN 7-8 2008 STORM SYSTEM WITH UNSEASONABLY MILD TEMPS IN THE 60S AND LOWER 70S...HEAVY RAINS IN EXCESS OF 2 INCHES ALONG WITH SOME SEVERE STORMS. SHORT TERM...TODAY THROUGH THURSDAY NIGHT EARLY MORNING SURFACE MAP SHOWS 1000 MB LOW PRESSURE OVER CENTRAL IA NORTH OF DES MOINES WITH COLD FRONT OVER CENTRAL IA/KS WHILE WARM FRONT NEAR THE IL/WI BORDER. INCREASING SOUTHERLY WINDS WITH GUSTS 20-30 MPH HAS LIFTED THE DENSE FOG THAT PLAGUED MUCH OF CENTRAL IL MONDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WERE OVER CENTRAL AND NORTHERN MO INTO CENTRAL AND EASTERN IA...NW IL AND INTO WI/MI AND LAKE MI. CONVECTION OVER THE IL RIVER VALLEY HEADING QUICKLY NE INTO PEORIA. VERY MILD TEMPS WERE IN THE MID 50S TO LOWER 60S WITH MOIST DEWPOINTS IN THE 50S. 1000 MB LOW PRESSURE EJECTS NE FROM CENTRAL IA INTO NE WI/UPPER MI BY NOON WHILE ANOTHER 1000 MB LOW PRESSURE NEAR THE OK PANHANDLE DEEPENS TO 995 MB INTO CENTRAL MO BY SUNSET AND TO 990 MB OVER NE IL BY MIDNIGHT TONIGHT. BREEZY SOUTH WINDS TO WARM TEMPS TO RECORD HIGHS IN THE MID 60S TO LOWER 70S AND COULD SEE SOME PEAKS OF SUNSHINE AS WELL SIMILAR TO SEEN YESTERDAY FROM SPRINGFIELD SW. WIND ADVISORIES POSTED OVER SOUTHERN IL AND WILL NEED TO BE WATCH BUT FOR NOW KEPT SUSTAINED WINDS UNDER 30 MPH AND WIND GUSTS UNDER 45 MPH. VERY STRONG/DYNAMIC STORM SYSTEM WITH AMPLE GULF MOISTURE TO DEVELOP WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS DURING THIS AFTERNOON AND EVENING AND GRADUALLY SHIFT EASTWARD WITH THE COLD FRONT THAT MOVES INTO THE WABASH RIVER VALLEY BY EARLY WED MORNING. SPC CONTINUES SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY AND EVENING SE OF THE IL RIVER WITH RISK OF LARGE HAIL (5-15%)...DAMAGING WINDS GUSTS (15-30%) AND EVEN 2-5% RISK OF TORNADOES SOUTH OF I-72. HEAVY RAINS OVER THE IL RIVER VALLEY THIS AFTERNOON SHIFT INTO EASTERN IL DURING THE EVENING AND LINGER OVERNIGHT OVER EASTERN IL FROM I-57 EAST. WIDESPREAD 1.5 TO 2.5 INCHES OF RAIN EXPECTED WITH LOCALLY UP TO 3 INCHES POSSIBLE NW OF I-70. RAIN TO CHANGE TO SNOW LATE TONIGHT FAR NW BY KNOX AND STARK COUNTIES AND ACROSS THE IL RIVER VALLEY DURING WED WITH AROUND 1 INCH OF SNOW POSSIBLE NW OF THE IL RIVER WED. DEFORMATION ZONE OF SNOW TO MOSTLY STAY NW OF CENTRAL IL ON WED WHERE BETTER SNOW ACCUMULATIONS WILL BE. MOSTLY RAIN OVER EASTERN/SE IL WED...THOUGH MIXING WITH SNOW DURING THE AFTERNOON. EARLY MORNING HIGHS WED RANGE FROM THE MID 30S NW OF THE IL RIVER TO THE UPPER 40S TO NEAR 50 NEAR THE WABASH RIVER WITH TEMPERATURES SLIPPING DURING THE DAY WED. ARCTIC HIGH PRESSURE TO SETTLE SE INTO THE MID MS VALLEY FRIDAY BRINGING DRIER AND MUCH COLDER AIR INTO THE REGION WED NIGHT THROUGH FRIDAY. THU NIGHT LOWS IN THE SINGLE DIGITS OVER CENTRAL IL AND 10-15F IN SE IL. HIGHS THU RANGE FROM UPPER TEENS AND LOWER 20S NORTH TO LOWER 30S IN SE IL. HIGHS FRIDAY RANGE FROM UPPER TEENS AND LOWER 20S NE TO MID 20S SW AND SE IL. LONG TERM...FRIDAY THROUGH MONDAY NIGHT GENERALLY A QUIETER WEATHER PATTERN EXPECTED DURING THIS TIME PERIOD AFTER A VERY UNSETTLED PATTERN FROM SUN/JAN 27-WED/JAN 30. MODELS NOW SHOWING A CLIPPER SYSTEM RACING SE ACROSS THE REGION FRIDAY NIGHT...THOUGH MODELS DISAGREE WITH TRACK OF CLIPPER AND YESTERDAYS RUNS KEPT THIS FEATURE NE OF CENTRAL IL IN THE GREAT LAKES REGION FOR FRIDAY NIGHT INTO SAT. DECIDED TO RISE WITH ALLBLEND SLIGHT CHANCE OF LIGHT SNOW FRIDAY NIGHT AND LINGERING IN EASTERN IL SAT MORNING. BELOW NORMAL TEMPS LATE THIS WORK WEEK WILL MODERATE THIS WEEKEND AND BE ABOVE NORMAL BY MONDAY WITH HIGHS IN THE 40S BY THEN. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ027>031-036>038-040>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Jan 29, 11:45 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1145 AM CST TUE JAN 29 2013 ILZ027>031-036>038-040>043-047>053-301200- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1145 AM CST TUE JAN 29 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY AS A STRONG COLD FRONT APPROACHES. THE STORMS THIS AFTERNOON INTO TONIGHT HAVE THE POTENTIAL TO BE LOCALLY SEVERE...WITH A FEW STORMS PRODUCING DAMAGING WIND GUSTS. IN ADDITION...HEAVY RAINFALL WILL BE LIKELY...WITH 1 TO 2 INCHES OF RAINFALL LIKELY BY LATE TONIGHT. A FEW LOCATIONS MAY SEE OVER TWO AND A HALF INCHES OF RAIN. THIS WILL PRODUCE SIGNIFICANT RISES IN AREA RIVERS...STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING... MAINLY BETWEEN 4 PM AND MIDNIGHT. ILZ044>046-054>057-061>063-066>068-071>073-301200- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 1145 AM CST TUE JAN 29 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY AS A STRONG COLD FRONT APPROACHES. THE STORMS THIS EVENING AND DURING THE OVERNIGHT HOURS HAVE THE POTENTIAL TO BE LOCALLY SEVERE...WITH A FEW STORMS PRODUCING DAMAGING WIND GUSTS. IN ADDITION...HEAVY RAINFALL WILL BE LIKELY...WITH 1 TO 2 INCHES OF RAINFALL LIKELY BY LATE TONIGHT. A FEW LOCATIONS MAY SEE OVER TWO AND A HALF INCHES OF RAIN. THIS WILL PRODUCE SIGNIFICANT RISES IN AREA RIVERS...STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN 8 PM AND 200 AM CST. SMITH
In the hours before
Local storm report, Jan 29, 12:50 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL WASHINGTON 40.70N 89.44W
01/29/2013 M0.50 INCH TAZEWELL IL TRAINED SPOTTER
1/2 INCH HAIL LASTED ABOUT 1 MINUTE
&&
LAUFENBERGThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 1:51 PM CST | River Flood Warning | ILX | Clay, Richland | 7 days |
| Jan 29, 5:13 PM CST | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.